Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes blue lumps on my left thigh?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Hi A few months ago out of the blue a lump appeared on my left thigh. I maintained it was a bite from a mosquito or a boil, but it was not going down. Asked the pharmacist to have a look at it and he prescribed 2 creams ( 1 was ichtammol ointment) which he informed me to use for 1 week and one other cream which I cannot remember the name of. I applied the creams as prescribed and eventually a head came on the lump and it bust leaking some fluid out. The lump went down, but I am left with what looks like a bruise on my leg. GP had a look and recommended that I see a dermatologist. Can you give me your opinion?
Posted Mon, 3 Feb 2014 in General Health
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Post inflammatory hyperpigmentation.Sunscreen Ster Detailed Answer: Hello, I have gone through your query and image and understand your concern. It seems to be a Post inflammatory hyperpigmentation. It is a discolouration that is left on the skin after an underlying skin disease has healed. This hyperpigmentation will gradually lessen over time and normal skin colour will return. However, this is a long process that may take up to 6-12 months or longer. Use a good broad spectrum sunscreen with SPF 30 and steroid ointment daily to reduce further darkening. If the Hyperpigmentation persists even after two or more years, you can try chemical peels or laser treatments. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor